Random Matrices and Iterated Random Functions

Münster, October 2011

  • Gerold Alsmeyer
  • Matthias Löwe

Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 53)

Table of contents

  1. Front Matter
    Pages i-viii
  2. Random Matrices

  3. Iterated Random Functions

    1. Front Matter
      Pages 89-89
    2. Sara Brofferio, Dariusz Buraczewski, Ewa Damek
      Pages 137-157
    3. Predrag R. Jelenković, Mariana Olvera-Cravioto
      Pages 159-187
    4. Gerold Alsmeyer, Ewa Damek, Sebastian Mentemeier
      Pages 229-251
    5. C. Lecouvey, E. Lesigne, M. Peigné
      Pages 253-265

About these proceedings

Introduction

Random Matrices are one of the major research areas in modern probability theory, due to their prominence in many different fields such as nuclear physics, statistics, telecommunication, free probability, non-commutative geometry, and dynamical systems. A great deal of recent work has focused on the study of spectra of large random matrices on the one hand and on iterated random functions, especially random difference equations, on the other. However, the methods applied in these two research areas are fairly dissimilar. Motivated by the idea that tools from one area could potentially also be helpful in the other, the volume editors have selected contributions that present results and methods from random matrix theory as well as from the theory of iterated random functions. This work resulted from a workshop that was held in Münster, Germany in 2011. The aim of the workshop was to bring together researchers from two fields of probability theory: random matrix theory and the theory of iterated random functions. Random matrices play fundamental, yet very different roles in the two fields. Accordingly, leading figures and young researchers gave talks on their field of interest that were also accessible to a broad audience.

Keywords

60B20, 46L54, 60B15, 60F05, 60J05, 60J80, 60K05 free probability implicit renewal theory iterated random functions random matrices/difference equations stochastic fixed point equations

Editors and affiliations

  • Gerold Alsmeyer
    • 1
  • Matthias Löwe
    • 2
  1. 1.Westphalian Wilhelms University Münster Institute of Mathematics and InformaticsMünsterGermany
  2. 2.Westphalian Wilhelms University Münster Institute for Mathematical StatisticsMünsterGermany

Bibliographic information

  • DOI https://doi.org/10.1007/978-3-642-38806-4
  • Copyright Information Springer-Verlag Berlin Heidelberg 2013
  • Publisher Name Springer, Berlin, Heidelberg
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-3-642-38805-7
  • Online ISBN 978-3-642-38806-4
  • Series Print ISSN 2194-1009
  • Series Online ISSN 2194-1017
  • About this book
Industry Sectors
Pharma
Biotechnology
Telecommunications
Consumer Packaged Goods
Aerospace
Oil, Gas & Geosciences